Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 11, 2021Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 11, 2021, 8:01 PM CDT for Butler County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 8:01 PM CDT (01:01 UTC)
Expired
Aug 11, 2021, 8:45 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Butler County, AL

The radar

The Maxwell AFB radar (KMXX), 120 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS84 KMOB 120101
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
801 PM CDT Wed Aug 11 2021
 
ALZ057-120145-
Butler AL-
801 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of northwestern Butler 
County through 845 PM CDT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorms 5 
miles northeast of Greenville, moving northwest at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Greenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3168 8657 3172 8690 3195 8691 3196 8691
      3196 8659
TIME...MOT...LOC 0100Z 114DEG 19KT 3188 8654 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:51 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 11, 6:51 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
651 PM CDT Wed Aug 11 2021

.AVIATION...
00Z issuance...Isolated to scattered showers and storms located
mainly well inland will diminish this evening, then redevelop
near the coast early tomorrow morning before spreading further
inland and increasing in coverage during the day. MVFR conditions
will accompany the stronger showers and storms while otherwise VFR
conditions prevail. Light and variable winds tonight become
southeasterly around 5 knots on Thursday. /29

&&

.PREV DISCUSSION... /issued 316 PM CDT Wed Aug 11 2021/

NEAR TERM UPDATE /Now Through Thursday/...A persistent mid to upper
level ridge over the Southeast will dominate the pattern through
Thursday as a weak upper level low meanders over the Florida
peninsula. Down in the lower levels, the local area remains on the
western periphery of a surface ridge over the western Atlantic
through Thursday. The overall flow aloft and at the surface remains
relatively weak in this pattern. Given no real forcing aloft, the
main driver for the development of showers and storms continues to
be the sea breeze and any colliding outflow boundaries. PWATs
continue to rise with around 2.0+ inches along the coast this
afternoon with slightly drier values north of the Highway 84
corridor. Onshore flow remains in place on Thursday, allowing
moisture to continually stream into the area during the day.

Scattered showers and storms will continue into the early evening
hours with sufficient instability (MLCAPE of 2000+ J/kg) and several
remnant outflow boundaries surging across the area. Convection will
slowly diminish across inland areas this evening with the loss of
daytime heating. Expect showers and storms to re-develop over the
Gulf after midnight along the land breeze with storms firing up in
the pre-dawn hours right along the coast. Storms will continue to
develop along the sea breeze through the morning hours and spread
inland through the day. The highest coverage will remain across the
southern half of the area through the morning and early afternoon
before transitioning inland by late afternoon. Similar to today, a
few storms (wet microbursts) will be capable of producing gusty
winds, although widespread severe weather is not anticipated. Given
the high PWATs and weak flow aloft, a few storms will be capable of
producing heavy rainfall with minor flooding issues possible this
afternoon and Thursday, especially in urban areas and typical
flood prone areas/trouble spots.

Heat stress remains a concern on Thursday. Temperatures this
afternoon remain in the upper 80s to low 90s thanks to the coverage
of showers and storms earlier today. Low temperatures continue to
sound like broken record overnight as temperatures only fall into
the mid to low 70s inland with upper 70s to near 80° at the beaches.
Rinse and repeat for Thursday as highs rise into the mid to low 90s
across the entire area thanks to the coverage of showers and storms.
Dewpoints remain in the mid 70s inland (mixing out into the low 70s
in the afternoon) with upper 70s at the beaches on Thursday. This
combination will result in heat indices of 101-107° on Thursday, so
a Heat Advisory will not be necessary.

Rip current risk remains LOW through the near term. 07/mb

SHORT TERM /Thursday night Through Saturday night/...
Synoptically, and through the period, the region remains in a
weakness between two high pressure cells, one just off the Mid-
Atlantic Coast and a second over the Plains. Very little change in
the surface mean seas level pressure field, as a result. The tail
end of the period (i.e., from midday Saturday on), will sees
falling upper heights as Fred makes its move into the SE Gulf of
Mexico). This weakness is associated with abundant deep layer
moisture and lower overall static stabilities. Breaking it all
down, it will be a wet period with rain chances running about 20%
above normal on average. There will still be a tendency to see
land breeze showers and thunderstorms over the water at night and
early morning reversing to being over land, and with inland
progression during the afternoon. We will mention that dry air
aloft in the mid- and upper levels with allow afternoon
thunderstorms to have near severe to locally severe downdraft
potential, both Friday and Saturday afternoons. Heat indices 100
to 106 degrees (perhaps 106-108 F in pockets) both afternoons. /23 JMM

EXTENDED TERM /Sunday Through Wednesday/...The main feature of
concern continues to be Tropical Storm Fred, which is currently
forecast to move into the SE Gulf of Mexico Saturday morning, to
be then be located west of the central FL Peninsula by Sunday
morning and then landfall somewhere across the FL Panhandle by
early Monday morning. The track forecast continues to have quite a
bit of uncertainty with it - still, as the day 5 western edge of
the cone ranges from being just east of Lake Pontchartrain on its
western edge to near Jacksonville, FL on its eastern edge. So, we
have some time, but NOW IS the time to be making preparedness
plans in the event you have to enact them. The potential for wind
impacts continues to increase during the past 24 hours, as there
is now about a 1 in 10 chance of seeing 39 mph or higher west of
I-65, ranging to nearly a 2 in 10 chance of experiencing the same
near Destin. Also, the rip current risk will become HIGH over the
weekend and remain so well into next week. The current earliest
reasonable arrival time of tropical storm force winds would be
Sunday morning east of Pensacola and along the coast, but most
likely later in the day on Sunday. So, keep watching the trends
and we'll keep breaking down the impacts in space and time. There
are a lot of factors that will ultimately determine the precise
path of the storm and future adjustments will be necessary. Given
our current sensible weather forecast, on Sunday, showers and
thunderstorms will advance into the region from the southeast on
Fred's western periphery. Rain chances remain elevated Sunday
Night, Monday, Tuesday and into Wednesday (with the highest
chances being east of I-65 Corridor Monday and Tuesday) as Fred's
moisture envelope continues to diminish in areal extent, but still
will be acting to increase rain chances over our region. High
temperatures through the period will be most stunted east of the
I-65 Corridor from Sunday on and will range from the lower 90s
over interior SE MS to the upper 80s east of I-65. Overnight lows
mainly in the 70s. /23 JMM

MARINE...No impacts expected through at least Saturday aside from
higher winds and seas near scattered storms. We continue to monitor
Tropical Storm Fred as it is forecast to enter the southeastern Gulf
of Mexico on Saturday. This system will increase winds and waves
on both Sunday into Monday. Refer to the official National
Hurricane Center advisories for more information regarding Fred. 07/mb

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 11, 5:15 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Wed Aug 11 2021

ALZ054-112300-
Wilcox AL-
515 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of northwestern Wilcox
County through 600 PM CDT...

At 514 PM CDT, Doppler radar was tracking strong thunderstorms 6
miles northwest of Camden, moving northwest at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3212 8725
      3210 8723 3208 8719 3207 8719 3205 8717
      3193 8737 3212 8763 3213 8762 3213 8752
      3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 2214Z 149DEG 10KT 3207 8734

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 5:56 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
556 PM CDT Wed Aug 11 2021

ALZ056-057-112345-
Conecuh AL-Butler AL-
556 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southwestern Butler
and central Conecuh Counties through 645 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Evergreen, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, Georgiana and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3168 8672 3140 8687 3141 8703 3172 8704
      3172 8701
TIME...MOT...LOC 2256Z 191DEG 13KT 3147 8695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 6:12 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
612 PM CDT Wed Aug 11 2021

ALZ058-120000-
Crenshaw AL-
612 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northern Crenshaw
County through 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Troy Municipal Airport, or 5 miles west of Troy, moving west at 15
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Luverne, Rutledge, Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3163 8632 3196 8644 3197 8640 3203 8641
      3204 8640 3204 8641 3205 8640 3205 8630
      3197 8630 3196 8619 3193 8618 3183 8618
      3181 8620 3179 8620 3179 8615 3169 8615
TIME...MOT...LOC 2312Z 075DEG 14KT 3184 8606

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 7:46 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 PM CDT Wed Aug 11 2021

ALZ057-058-060-120130-
Butler AL-Covington AL-Crenshaw AL-
746 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southeastern Butler,
southern Crenshaw and northern Covington Counties through 830 PM
CDT...

At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of McKenzie to 4 miles southwest
of Brantley. Movement was northwest at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brantley and Dozier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3154 8616 3153 8616 3153 8620 3141 8620
      3146 8665 3173 8672 3163 8620 3162 8618
      3162 8614 3154 8614
TIME...MOT...LOC 0046Z 116DEG 9KT 3155 8661 3153 8629

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 7:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
747 PM CDT Wed Aug 11 2021

ALZ056-057-060-120130-
Conecuh AL-Butler AL-Covington AL-
747 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of south central
Butler, east central Conecuh and northwestern Covington Counties
through 830 PM CDT...

At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
McKenzie, or 13 miles east of Evergreen, moving south at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McKenzie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 8678 3156 8665 3129 8664 3137 8695
TIME...MOT...LOC 0047Z 015DEG 6KT 3150 8674

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 8:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
801 PM CDT Wed Aug 11 2021

ALZ057-120145-
Butler AL-
801 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of northwestern Butler
County through 845 PM CDT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorms 5
miles northeast of Greenville, moving northwest at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3168 8657 3172 8690 3195 8691 3196 8691
      3196 8659
TIME...MOT...LOC 0100Z 114DEG 19KT 3188 8654

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:01 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw44 min
Aug 11, 7:30 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw45 min
Aug 11, 7:46 PM CDTSpecial Weather StatementMOBCrenshaw44 min
Aug 11, 7:47 PM CDTSpecial Weather StatementMOBConecuh43 min
Aug 11, 7:56 PM CDTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Aug 11, 8:09 PM CDTFlash Flood WarningMOBButler3 hr
Aug 12, 9:42 AM CDTSpecial Marine WarningMOB63 min
Aug 12, 12:31 PM CDTSpecial Weather StatementMOBEscambia59 min
Aug 12, 6:03 PM CDTSpecial Weather StatementMOBCrenshaw57 min
Aug 12, 11:46 AM CDTSpecial Weather StatementMOBGeorge, Greene, Stone44 min
Aug 12, 2:19 PM CDTSpecial Weather StatementMOBWayne41 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.